Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 15, NWS Bismarck, ND

September 17, 20067 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 17, 2006, 8:36 PM MDT for 7 counties in North Dakota. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2006, 8:36 PM MDT (02:36 UTC)
Expired
Sep 18, 2006, 3:00 AM MDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 180236
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
936 PM CDT SUN SEP 17 2006

...WIND CONTINUES IN THE SOUTHWEST...

.A STRONG LOW PRESSURE SYSTEM IN CENTRAL NORTH DAKOTA WILL CONTINUE
TO CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH ACROSS SOUTHWEST
NORTH DAKOTA UNTIL LATE TONIGHT.

NDZ031>033-040-041-043-044-180900-
/O.CAN.KBIS.HW.W.0002.000000T0000Z-060918T0300Z/
/O.NEW.KBIS.WI.Y.0015.060918T0236Z-060918T0900Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
836 PM MDT SUN SEP 17 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT MONDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A STRONG LOW PRESSURE SYSTEM IN CENTRAL NORTH DAKOTA WILL CAUSE
NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL
LATE TONIGHT. A FEW GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001-002-009-010-017>021-034>036-042-045>047-050-180345-
/O.CAN.KBIS.WI.Y.0014.000000T0000Z-060918T0300Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES...
LINTON...NAPOLEON...ASHLEY
936 PM CDT SUN SEP 17 2006 /836 PM MDT SUN SEP 17 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DROPPED BELOW THE ADVISORY CATEGORY FOR THE
NIGHT...HOWEVER BREEZY CONDITIONS WILL PREVAIL THROUGH THE NIGHT.

$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 17, 2:25 PM MDT, 6 hours 11 minutes earlier.

Area forecast discussion, Sep 17, 2:25 PM MDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
325 PM CDT SUN SEP 17 2006

.SHORT TERM...
MAIN CONCERNS FOR TONIGHT INCLUDE THE WINDS AND MIXTURE OF RAIN AND
SNOW ACROSS THE WEST. FIRST...THE WARNING AND ADVISORY AREAS HAVE
BEEN GOOD ALL DAY AND WILL LEAVE THEM GOING THROUGH 9 PM TONIGHT.
BACKSIDE PRECIP FINALLY MOVING ACROSS ALL OF WESTERN NORTH DAKOTA.
GETTING A FEW FLAKES OF SNOW...BUT ONLY ISOLATED REPORTS AT THIS
TIME. WILL MENTION ABOUT 1 INCH OF SNOW ACROSS THE HIGHER ELEVATION
OF THE SOUTHWEST...WITH LESSER AMOUNTS ELSEWHERE TONIGHT. WINDS WILL
FALL BELOW WARNING CRITERIA THIS EVENING SOUTHWEST...AND WILL LET
WARNING ADVISORY GO THROUGH 02Z. UPPER LOW WILL DRIFT NORTHEAST
THROUGH MONDAY NIGHT AS IT WRINGS OUT ITS MOISTURE. LOW TEMPS WILL
TOUCH LOWER 30S ON TUESDAY MORNING SO WILL MENTION SOME ISOLATED
AREAS OF FROST ACROSS THE WEST. SECONDARY UPPER LOW MOVES ONSHORE
AND INTO THE PLAINS BY WEDNESDAY. HAVE KEPT SMALL CHC OF RAIN
WEDNESDAY AND WEDNESDAY NIGHT AS UPPER LOW SWINGS SOUTH OF THE
REGION.

.LONG TERM...
MODELS ARE IN FAIR AGREEMENT WITH BRINGING ANOTHER H500 LOW ACROSS
THE PLAIN STATES LATE NEXT WEEK...WITH ASSOCIATED SURFACE LOW MOVING
ACROSS THE NEBRASKA AREA. THIS WOULD GIVE MOST OF THE FORECAST AREA
A CHANCE OF RAIN WITH BELOW NORMAL TEMPS THU THROUGH FRI. SYSTEM SPEED
FROM GFS HAS SLOWED...WHICH MAKES SENSE GIVEN UPPER LEVEL PATTERN.

THERE MAY BE  LIGHT AT THE END OF THE TUNNEL. MODELS HINTING AT
UPPER LEVEL RIDGING OVER THE NORTHERN PLAINS BY LATE SAT INTO
SUN...AS PACIFIC RIDGE MOVES EAST INTO THE CENTRAL US. WARMER
TEMPS...BACK INTO THE 70S...MAY BE SEEN IF THIS HAPPENS. WARMING MAY
BE DELAYED WITH FUTURE RUNS...AS AGAIN SLOW MOVEMENT OF UPPER LEVEL
FEATURES WILL BE THE KEY TO HOW QUICK TROUGH WILL PUSH EAST.
THERE IS ALSO SOME HINTING AT BRINGING A FAIRLY DEEP TROUGH OVER THE
PACIFIC RIDGE NEXT WEEKEND. IF THIS OCCURS...THIS MAY FAVOR A
REINFORCEMENT OF BELOW NORMAL TEMPS. TOO MANY FACTORS AT THIS TIME
TO GUARANTEE ANY MAJOR PATTERN CHANGE YET.

TEMPS WILL REMAIN BELOW NORMAL THROUGH MOST OF THE EXTENDED...WITH
TREND TO NEAR NORMAL BY NEXT SUNDAY. HIGHS MAINLY 55 TO 65...LOWS 35
TO 45.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001-
NDZ002-NDZ009-NDZ010-NDZ017-NDZ018-NDZ019-NDZ020-NDZ034-NDZ042-
NDZ045.

HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR NDZ031-NDZ032-
NDZ033-NDZ040-NDZ041-NDZ043-NDZ044.

WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NDZ021-NDZ035-
NDZ036-NDZ046-NDZ047-NDZ050.

&&

SHORT TERM...WAA
LONG TERM...JC
Hazardous weather outlook, Sep 17, 4:00 AM MDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
500 AM CDT SUN SEP 17 2006

NDZ031>033-040-041-043-044-181000-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
400 AM MDT SUN SEP 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE HIGH WIND WARNING REMAINS IN EFFECT FOR SOUTHWEST NORTH
DAKOTA.

NORTHWEST WINDS WILL INCREASE THIS MORNING AND AFTERNOON TO 30 TO
45 MPH AND PERSIST INTO THIS EVENING. SOME WIND GUSTS TO 60 MPH
ARE LIKELY OVER SOUTHWEST NORTH DAKOTA. THE WINDS ARE EXPECTED TO
SLOWLY DIMINISH TONIGHT.

IN ADDITION TO THESE VERY STRONG WINDS...RAIN POSSIBLY MIXED WITH
SNOW IS LIKELY AT TIMES TODAY AND TONIGHT...ENHANCING THE DANGERS
OF TRAVEL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BREEZY NORTHWEST WINDS COMBINED WITH RAIN AND SNOW MAY CREATE
HAZARDOUS TRAVEL CONDITIONS MONDAY MORNING. USE CAUTION IF
TRAVELING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND ANY SNOW
ACCUMULATIONS...AS WELL AS HAZARDOUS TRAVEL CONDITIONS...OVER THE
NEXT COUPLE OF DAYS.

NDZ001-002-009-010-017>020-034-042-045-181000-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MORTON-GRANT-SIOUX-
500 AM CDT SUN SEP 17 2006 /400 AM MDT SUN SEP 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR NORTHWEST AND PORTIONS OF CENTRAL
NORTH DAKOTA THROUGH THIS EVENING.

NORTHWEST WINDS WILL INCREASE THIS MORNING AND AFTERNOON TO 30 TO
40 MPH AND PERSIST INTO THIS EVENING. SOME WIND GUSTS TO 50 MPH
ARE POSSIBLE. THE WINDS ARE EXPECTED TO SLOWLY DIMINISH TONIGHT.

IN ADDITION TO THESE VERY STRONG WINDS...RAIN POSSIBLY MIXED WITH
SNOW IS LIKELY AT TIMES TODAY AND TONIGHT...ENHANCING THE DANGERS
OF TRAVEL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BREEZY NORTHWEST WINDS COMBINED WITH RAIN AND SNOW MAY CREATE
HAZARDOUS TRAVEL CONDITIONS MONDAY MORNING. USE CAUTION IF
TRAVELING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND ANY SNOW
ACCUMULATIONS...AS WELL AS HAZARDOUS TRAVEL CONDITIONS...OVER THE
NEXT COUPLE OF DAYS.

NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-181000-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
500 AM CDT SUN SEP 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

BREEZY NORTHWEST WINDS WILL DEVELOP TODAY AND CONTINUE THROUGH
TONIGHT. TRAVEL MAY BECOME HAZARDOUS...ESPECIALLY IF DRIVING A
HIGH PROFILE VEHICLE.

IN ADDITION TO BREEZY WINDS...RAIN POSSIBLY MIXED WITH SNOW IS
LIKELY AT TIMES TODAY AND TONIGHT...ENHANCING THE DANGERS OF
TRAVEL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BREEZY NORTHWEST WINDS COMBINED WITH RAIN AND SNOW MAY CREATE
HAZARDOUS TRAVEL CONDITIONS MONDAY MORNING. USE CAUTION IF
TRAVELING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS...AS WELL AS
HAZARDOUS TRAVEL CONDITIONS...OVER THE NEXT COUPLE OF DAYS.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:35 AM MDTWind AdvisoryBISAdams, Bowman, Burleigh, Dickey, Emmons, Foster and 13 more10 hr
Sep 18, 2:35 PM MDTFrost AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 18 more16 hr

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.